New Jersey, 2007

Damaging Wind in New Jersey, July 11, 2007

July 11, 2007 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down a large tree and six poles on Mills Street in Morristown. One vehicle was damaged and two blocks were closed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down a large tree and six poles on Mills Street in Morristown. One vehicle was damaged and two blocks were closed. Power was restored on the morning of the 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 11, 3:10 PM EST, 30 minutes earlier.

Area forecast discussion, Jul 11, 3:10 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 PM EDT WED JUL 11 2007

.SYNOPSIS...
A SHARP COLD FRONT WILL MOVE THROUGH THE AREA EARLY TONIGHT,
BRINGING LOWER TEMPERATURES AND HUMIDITIES. ANOTHER FRONT WILL
DEVELOP TOWARD THE COAST FROM THE NORTHWEST FRIDAY AND MOVE OFFSHORE
FRIDAY NIGHT AND EARLY SATURDAY. A WARMER SOUTHWEST FLOW OF AIR WILL
RESUME BY SUNDAY AND CONTINUE INTO EARLY NEXT WEEK, BRINGING
SOMEWHAT HIGHER HUMIDITY AND LOW CHANCES FOR PRECIPITATION EACH
AFTERNOON AND EVENING.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ENHANCED CONVECTIVE WORDING WAS RETAINED FOR THIS EVENING AS PRE-
FRONTAL THUNDERSTORMS FIRED IN THE HOT AND MODERATELY UNSTABLE
AIR OVER OUR WESTERN SECTIONS BY MID AFTERNOON. LIFTED INDICES
WERE IN THE MINUS 3 TO MINUS 5 RANGE ACCORDING TO FOUS AS WELL AS
SATELLITE SOUNDER DERIVED PRODUCT IMAGERY. MORE SHOWERS AND SOME
THUNDERSTORMS OVER CENTRAL PENNSYLVANIA BRIDGED THE GAP BACK TO
THE FRONT OVER WESTERN PENNSYLVANIA AT MID AFTERNOON, WHICH WAS
ACTIVE BUT NOT EXTREMELY SO. THE PRESENT ACTIVITY OVER OUR AREA
MAY SERVE TO SOMEWHAT STABILIZE THE ATMOSPHERE LATER ON, BUT
SHOWERS AND THUNDERSTORMS ARE FORECAST TO BE LIKELY THROUGH THE
EVENING AS THE FRONT TRAVERSES THE AREA. CONVECTION SHOULD BECOME
MORE SCATTERED OR END FROM THE WEST TOWARD AND SHORTLY AFTER
MIDNIGHT WITH FRONTAL PASSAGE AND/OR LESSENING DIURNAL HEATING
EFFECTS. PARTIAL OR EVEN SUBSTANTIAL CLEARING SHOULD COMMENCE FOR
OUR NORTHWESTERN AND POSSIBLY CENTRAL AREAS OVERNIGHT, AS MODEL
GUIDANCE WAS CONSISTENT IN DEPICTING DECREASING CLOUDINESS.

MOS GUIDANCE MINIMUM TEMPERATURES WERE FAIRLY UNIFORM, ACCEPTED,
AND USED.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
WEAK HIGH PRESSURE THURSDAY IN THE WAKE OF TONIGHTS FRONT SHOULD
ALLOW FOR SUBSTANTIAL SUNSHINE AND MUCH MORE COMFORTABLE
CONDITIONS AS COOLER AND DRIER AIR INFILTRATE THE AREA. DEW
POINTS DROPPING INTO THE LOW TO MID 50S WILL ALLOW FOR MORE
NORMAL HUMIDITY LEVELS.

HOWEVER, ANOTHER SURFACE FRONT DROPPING INTO THE MODERATE UPPER
TROUGH ALOFT OVER THE APPALACHIANS FRIDAY WILL LEAD TO A CHANCE
OF DIURNALLY-DRIVEN CONVECTION, WHICH LOOKS TO BE TAMER THAN
TUESDAYS AND TODAYS ACTIVITY AT THIS POINT.

MODEL MOS GUIDANCE WAS SURPRISINGLY UNIFORM, AND THERE WAS LITTLE
TO CHOOSE FROM A BLEND OF MOS PRODUCTS WAS SETTLED UPON.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
HPC GUIDANCE WAS ACCEPTED AND USED. A BERMUDA HIGH-ISH REGIME
RESUMES BY ABOUT SUNDAY, AND TEMPERATURE AND DEW POINTS SHOULD
RECOVER IN THE SOUTHWEST TO WEST-SOUTHWEST FLOW AND SLOWLY RISING
UPPER HEIGHTS. SURFACE FEATURES MAY BE HARD TO PINPOINT UNTIL
SPECIFIC ITEMS OF INTEREST ARE RESOLVED BY THE MODELS IN THIS
MODERATE SUMMERTIME FLOW REGIME, AS THE BEST FLOW IS RESERVED FOR
AREAS TO OUR NORTH, AROUND AND CLOSER TO THE LONG WAVE TROUGH.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 3:00 PM, SHOWERS AND TSTMS EXTENDED FROM NORTHERN CHESAPEAKE BAY
UP INTO SOUTHEASTERN PENNSYLVANIA AND NORTHWESTERN NEW JERSEY.  THE
SHOWERS AND TSTMS WERE DRIFTING TO THE NORTHEAST.  THE CONVECTION
WAS ALREADY SURROUNDING KRDG AND KABE AND IT SHOULD BEGIN TO AFFECT
KILG, KPHL, KPNE AND KTTN BY AROUND 20Z.  IT MAY REACH KMIV AROUND
21Z AND KACY ABOUT 22Z.

BEING THAT THERE IS A RATHER BROAD BAND OF PRECIP AND IT WAS MOVING
SLOWLY, WEVE INCLUDED A THREE HOUR TEMPO PERIOD IN THE TAFS TO
COVER IT.

AT 3:00 PM, THE COLD FRONT EXTENDED ACROSS WESTERN PENNSYLVANIA.  IT
SHOULD REACH KRDG AROUND 01Z, KPHL AROUND 03Z AND KACY AROUND 05Z.
BETWEEN THE TIME THAT THE FIRST BATCH OF CONVECTION ENDS AND THE
FRONT ARRIVES THERE WILL LIKELY BE AT LEAST SOME ADDITIONAL RAIN
SHOWER ACTIVITY ALONG WITH THE POTENTIAL FOR WIDESPREAD MVFR VSBY
VALUES AS THE WIND GOES LIGHT FOR A TIME.  THERE MAY ALSO BE
ADDITIONAL TSTMS, SO WELL INDICATE CUMULONIMBUS CLOUDS FOR THE TIME
BEING UNTIL WE CAN GET A BETTER HANDLE ON THEIR POSSIBLE OCCURRENCE.

AFTER THE FRONT PASSES, A NORTHWEST WIND SHOULD PICK UP TO AROUND 8
OR 10 KNOTS AND MUCH DRIER AIR WILL BEGIN TO BUILD INTO THE REGION.

FOR THE PERIOD FROM THURSDAY INTO EARLY FRIDAY IT APPEARS AS THOUGH
THERE WILL BE MAINLY VFR CONDITIONS.  THEN, THERE IS A CHANCE FOR
SHOWERS AND TSTMS ON FRIDAY AND SATURDAY, MAINLY DURING THE
AFTERNOON AND EVENING HOURS.  ANOTHER FRONTAL BOUNDARY MAY BRING
MORE SHOWERS AND TSTMS FOR SUNDAY INTO SUNDAY NIGHT.

&&

.MARINE...
A SOUTHERLY FLOW WILL CONTINUE UNTIL THE COLD FRONT PASSES LATE
TONIGHT.  UNTIL THAT TIME, THERE WILL BE A BROAD SOUTHERLY FLOW OVER
THE COASTAL WATERS OF NEW JERSEY AND DELAWARE ALONG WITH SCATTERED
SHOWERS AND TSTMS.

HIGH PRESSURE BUILDING IN FROM THE WEST WILL BRING A BRIEF PERIOD OF
TRANQUIL WEATHER FROM THURSDAY INTO EARLY FRIDAY.

A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE ON FRIDAY
NIGHT.  ANOTHER FRONTAL BOUNDARY IS ANTICIPATED FOR SUNDAY NIGHT.
BOTH SYSTEMS WILL BRING A CHANCE FOR SHOWERS AND TSTMS.  HOWEVER,
THE FRONTS ARE NOT EXPECTED TO BE TERRIBLY STRONG, SO BOTH WIND
SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM.../
AVIATION/MARINE...DI
Hazardous weather outlook, Jul 11, 3:35 AM EST, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
435 AM EDT WED JUL 11 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-120845-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
435 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS MOST OF THE AREA OUTLINED IN A SLIGHT
RISK FOR SEVERE WEATHER FOR TODAY AND TONIGHT. THE MOST LIKELY THREAT
WILL BE DAMAGING WINDS AND HAIL. WITH ALL THUNDERSTORMS, DANGEROUS
LIGHTING IS ALWAYS A THREAT. MANY STORMS WILL CONTAIN HEAVY RAINFALL
THAT COULD CAUSE LOCALIZED FLOODING AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME,
ALTHOUGH THERE IS THE POSSIBILITY OF SCATTERED SHOWERS AND
THUNDERSTORMS ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-120845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
435 AM EDT WED JUL 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS MOST OF THE AREA OUTLINED IN A SLIGHT
RISK FOR SEVERE WEATHER FOR TODAY AND TONIGHT. THE MOST LIKELY THREAT
WILL BE DAMAGING WINDS AND HAIL. WITH ALL THUNDERSTORMS, DANGEROUS
LIGHTING IS ALWAYS A THREAT. MANY STORMS WILL CONTAIN HEAVY RAINFALL
AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME, ALTHOUGH
THERE IS THE POSSIBILITY OF SCATTERED SHOWERS AND THUNDERSTORMS ON
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ROBERTSON

In the hours before

Special weather statement, Jul 11, 11:40 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1240 PM EDT WED JUL 11 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-111900-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA
1240 PM EDT WED JUL 11 2007

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH THIS EVENING...

THE STORM PREDICTION CENTER HAS PLACED MOST OF THE AREA IN A
SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY INTO TONIGHT. THE
MOST LIKELY THREAT WILL BE DAMAGING WINDS AND HAIL. WITH ALL
THUNDERSTORMS, DANGEROUS LIGHTNING IS ALWAYS A THREAT. MANY STORMS
WILL CONTAIN TORRENTIAL DOWNPOURS THAT COULD CAUSE FLOODING OF
POOR DRAINAGE AREAS AND POSSIBLY FLOODING OF SMALL STREAMS.

SCATTERED THUNDERSTORMS WERE DEVELOPING OVER CENTRAL MARYLAND AND
CENTRAL PENNSYLVANIA EARLY THIS AFTERNOON. THESE THUNDERSTORMS
WILL SPREAD EASTWARD AND REDEVELOP OVER EASTERN PENNSYLVANIA, NEW
JERSEY, NORTHEAST MARYLAND AND DELAWARE LATER THIS AFTERNOON.

AS ALWAYS, WHENEVER THUNDERSTORMS APPROACH SEEK SHELTER IMMEDIATELY.

RNS
Special weather statement, Jul 11, 1:59 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
259 PM EDT WED JUL 11 2007

PAZ054-055-112100-
CARBON-MONROE-
INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG
259 PM EDT WED JUL 11 2007

...SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SPREADING INTO THE
POCONOS FROM THE SOUTHWEST BETWEEN 3 AND 6 PM THIS EVENING. SOME
OF THE THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS, DANGEROUS
LIGHTNING AND TORRENTIAL DOWNPOURS. HAIL IS ALSO POSSIBLE.

AS ALWAYS, WHENEVER THUNDERSTORMS APPROACH SEEK SHELTER IMMEDIATELY.

NJZ001-007-PAZ060>062-112100-
SUSSEX-WARREN-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...READING...
ALLENTOWN...BETHLEHEM...EASTON
259 PM EDT WED JUL 11 2007

...SHOWERS AND THUNDERSTORMS COULD HAVE TORRENTIAL DOWNPOURS AND
STRONG GUSTY WINDS THIS AFTERNOON AND EVENING...

SHOWERS AND THUNDERSTORMS WERE SPREADING THROUGHOUT THE LEHIGH
VALLEY AND NORTHWEST NEW JERSEY THIS AFTERNOON. THE SHOWERS AND
THUNDERSTORMS WILL CONTINUE INTO THIS EVENING. SOME OF THE
THUNDERSTORMS COULD CONTAIN STRONG GUSTY WINDS, DANGEROUS
LIGHTNING AND TORRENTIAL DOWNPOURS. HAIL IS ALSO POSSIBLE.

AS ALWAYS, WHENEVER THUNDERSTORMS APPROACH SEEK SHELTER IMMEDIATELY.

MDZ008-012-015-019-020-PAZ067-112100-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-CHESTER-
INCLUDING THE CITIES OF...ELKTON...CHESTERTOWN...CENTREVILLE...
EASTON...DENTON...WEST CHESTER
259 PM EDT WED JUL 11 2007

...SHOWERS AND THUNDERSTORMS COULD HAVE TORRENTIAL DOWNPOURS AND
STRONG GUSTY WINDS THIS AFTERNOON AND EVENING...

SHOWERS AND THUNDERSTORMS WERE SPREADING THROUGHOUT NORTHEAST
MARYLAND THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE INTO THIS EVENING. SOME OF THE THUNDERSTORMS COULD
CONTAIN STRONG GUSTY WINDS, DANGEROUS LIGHTNING AND TORRENTIAL
DOWNPOURS. HAIL IS ALSO POSSIBLE.

AS ALWAYS, WHENEVER THUNDERSTORMS APPROACH SEEK SHELTER IMMEDIATELY.

DEZ001>004-NJZ008>010-012>027-PAZ068>071-112100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-MORRIS-
HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-
MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-
CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE...
GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...
JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...
OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...NORRISTOWN...DOYLESTOWN...MEDIA
259 PM EDT WED JUL 11 2007

...SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE SPREADING INTO NEW
JERSEY AND DELAWARE FROM THE WEST THIS AFTERNOON. ALSO, BEFORE THE
SHOWERS SPREAD IN FROM THE WEST, ISOLATED THUNDERSTORMS COULD
DEVELOP MOST ANYWHERE. ANY THUNDERSTORMS THAT FORM COULD CONTAIN
STRONG GUSTY WINDS, DANGEROUS LIGHTNING AND TORRENTIAL DOWNPOURS.
HAIL IS ALSO POSSIBLE.

AS ALWAYS, WHENEVER THUNDERSTORMS APPROACH SEEK SHELTER IMMEDIATELY.

RNS
Local storm report, Jul 11, 3:18 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT WED JUL 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     STEVENSVILLE            38.99N 76.31W
07/11/2007  M39.00 MPH       QUEEN ANNES       MD   MESONET

            A WIND GUST OF 39 MPH WAS MEASURED IN STEVENSVILLE.

0340 PM     HEAVY RAIN       2 W COATESVILLE         39.98N 75.86W
07/11/2007  M1.80 INCH       CHESTER            PA   CO-OP OBSERVER

            1.8 INCHES OF RAIN FELL WITHIN 30 MINUTES JUST WEST OF
            COATESVILLE.

0410 PM     FLOOD            WEST CHESTER            39.96N 75.61W
07/11/2007                   CHESTER            PA   TRAINED SPOTTER

            STREET FLOODING WAS REPORTED ON ADAMS STREET NEAR MARKET
            IN WEST CHESTER.

&&

MEOLA

The radar

The Philadelphia radar (KDIX), 95 km away, was scanning. The volume nearest the first event began at 20:39 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Morris

When
July 11, 3:40 PM EST
Where
Morris County, Morristown
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
40.800, -74.470

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50270.